Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 39, NWS Shreveport, LA

April 28, 20174 counties in Texas

NWS Shreveport, LA issued this river flood warning at Apr 28, 2017, 9:59 AM CDT for 4 counties in Texas. It took effect at Apr 30, 2017, 5:43 PM CDT. It was in force for 64 hr.

The area

The outline as issued.

The facts

Issued
Apr 28, 2017, 9:59 AM CDT (14:59 UTC)
In effect from
Apr 30, 2017, 5:43 PM CDT
Expired
May 3, 2017, 9:31 AM CDT
In force
64 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Franklin County, TX, Morris County, TX, Red River County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sulphur River near Talco (TLCT2). The gauge peaked at 6.44 ft at Apr 30, 2017, 5:00 PM CDT.

actionminormoderate102004/2804/2904/3005/0105/0205/0305/04
Action stage
19.5 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
27.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07343200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

887 
WGUS44 KSHV 281459
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Shreveport LA
959 AM CDT Fri Apr 28 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-387-449-291459-
/O.NEW.KSHV.FL.W.0039.170430T2243Z-170503T1431Z/
/TLCT2.1.ER.170430T2243Z.170501T1800Z.170502T2031Z.NO/
959 AM CDT Fri Apr 28 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Sulphur River Below Talco.
* from Sunday afternoon to Wednesday morning...or until the warning 
  is cancelled.
* AT  9:45 AM Friday The stage was 3.9 feet. 
* Minor flooding is forecast. 
* Flood stage is 20.0 feet. 
* Forecast...Rise above flood stage by Sunday afternoon and continue 
  to rise to near 24.0 feet by Monday early afternoon. The river will
  fall below flood stage by Tuesday afternoon.

&&

LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478

$$

TXC037-067-343-291458-
/O.NEW.KSHV.FL.W.0040.170501T0520Z-000000T0000Z/
/NAPT2.1.ER.170501T0520Z.170504T1200Z.000000T0000Z.NO/
959 AM CDT Fri Apr 28 2017

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Sulphur River Near Naples.
* from late Sunday night until further notice...or until the warning 
  is cancelled.
* The river was estimated to be near 16.7 feet at 7 am on April 28.
* Forecast...Rise above flood stage Sunday night and continue to rise
  to near 27.5 feet on May 2nd...and hold through at least May 3rd.
* Flood stage is 22.0 feet. 

&&

LAT...LON 3331 9466 3328 9456 3330 9447 3324 9462 3326 9466

$$

25
2 follow-up statements
241 
WGUS84 KSHV 291528
FLSSHV


Flood Statement
National Weather Service Shreveport LA
1028 AM CDT Sat Apr 29 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-387-449-301528-
/O.EXT.KSHV.FL.W.0039.170430T2251Z-170503T2200Z/
/TLCT2.1.ER.170430T2251Z.170501T1800Z.170503T0400Z.NO/
1028 AM CDT Sat Apr 29 2017

...The flood warning extended until Wednesday afternoon...The flood 
warning continues for
  the Sulphur River Below Talco.
* from Sunday afternoon to Wednesday afternoon...or until the warning
  is cancelled.
* At  9:45 AM Saturday The stage was 3.3 feet. 
* Minor flooding is forecast.
* Flood stage is 20.0 feet. 
* Forecast...Rise above flood stage by tomorrow afternoon and 
  continue to rise to near 24.0 feet BY Monday early afternoon. The 
  river will fall below flood stage by Tuesday before midnight.
* Impact...at 25.0 feet...Expect moderate flooding of lowland areas 
  with some secondary roadways closed. All cattle and equipment 
  nearby the river should be moved to higher ground.

&&

LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478

$$

TXC037-067-343-301527-
/O.EXT.KSHV.FL.W.0040.170501T0640Z-000000T0000Z/
/NAPT2.1.ER.170501T0640Z.170504T1200Z.000000T0000Z.NO/
1028 AM CDT Sat Apr 29 2017

The flood warning continues for
  the Sulphur River Near Naples.
* from late Sunday night until further notice...or until the warning 
  is cancelled.
* The stage is estimated to be near 18 feet at 10 am this morning.
* Forecast, the river is estimated to rise to minor flood stage on
  Monday around noon, and continue to rise to near 28.5 feet late
  Wednesday.
* Flood stage is 22.0 feet. 
* Impact...at 28.0 feet...Minor lowland flooding and flooded boat 
  ramps.

&&

LAT...LON 3331 9466 3328 9456 3330 9447 3324 9462 3326 9466

$$

25
121 
WGUS84 KSHV 301418
FLSSHV


Flood Statement
National Weather Service Shreveport LA
918 AM CDT Sun Apr 30 2017

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

TXC159-343-387-449-301448-
/O.CAN.KSHV.FL.W.0039.000000T0000Z-170503T2200Z/
/TLCT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
918 AM CDT Sun Apr 30 2017

The flood warning is cancelled for
  the Sulphur River Below Talco.
* At  8:45 AM Sunday The stage was 3.9 feet. 
* Flood stage is 20.0 feet. 
* Forecast...The river will crest below flood stage at 4.0 feet this 
  evening.
* Impact...at 25.0 feet...Expect moderate flooding of lowland areas 
  with some secondary roadways closed. All cattle and equipment 
  nearby the river should be moved to higher ground.

&&

LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478

$$

TXC037-067-343-301448-
/O.CAN.KSHV.FL.W.0040.000000T0000Z-170430T1418Z/
/NAPT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
918 AM CDT Sun Apr 30 2017

The flood warning is cancelled for
  the Sulphur River Near Naples.
* The river was estimated to be near 18.1 at 7 am.
* The River is expected to remain below action stage.
* Flood stage is 22.0 feet. 
* Impact...at 28.0 feet...Minor lowland flooding and flooded boat 
  ramps.

&&

LAT...LON 3331 9466 3328 9456 3330 9447 3324 9462 3326 9466

$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Apr 28, 7:20 AM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Apr 28, 7:20 AM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
720 AM CDT Fri Apr 28 2017

.AVIATION...
For the 28/12Z TAF period, MVFR and occasional IFR cigs blanket
all sites this morning as southerly flow increases with a warm
front advancing north of I-20 as of this TAF issuance. These cigs
will linger throughout the morning, slowly lifting and scattering
to VFR into the afternoon with southerly winds increasing up to
15-20 kts with gusts near or exceeding 25-30 kts. Any convection
that is able to develop this afternoon and evening will be very
isolated so have held off any mention in the TAFs at this time.
Cigs will drop back to MVFR around 29/03Z as moisture advection
increases ahead of a slow moving frontal boundary to the west.
Gusty south winds will maintain through the overnight period as
the pressure gradient holds steady in advance of the approaching
front.

/19/

&&

.PREV DISCUSSION... /issued 614 AM CDT Fri Apr 28 2017/

DISCUSSION...
A busy forecast period is taking shape today through this weekend
as low level moisture advection continues to increase in the short
term as upper trough over the Great Basin and Desert SW this
morning continues to amplify, eventually closing off near the
Four Corners Region later today. The morning sfc analysis
indicates a warm front beginning to surge N across N and Ern TX
into Cntrl LA, extending from a sfc low just SW of SPS to near the
DFW metroplex, to TYR/GGG, to near IER and HEZ as of 10Z. This
warm front will continue to mix Nwd quickly this morning,
eventually reaching McCurtain County OK and into the extreme Nrn
counties of SW AR by 00Z Saturday, with much warmer and more humid
air expected to surge N with this fropa. Already seeing extensive
areas of stratocu this morning with and even N of the front this
morning, which may eventually scatter out later this afternoon
over E TX/N LA such that max temps will near the 90 degree mark,
with some areas possibly reaching this benchmark for this first
time this year. As the cigs lift and possibly scatter out later
today, a portion of the 40-50kt SWrly LLJ will mis down to the
sfc, resulting in gusty Srly winds over much of E TX/N LA and
extreme Srn AR. Have issued a Lake Wind Advisory for these areas
from 16Z through 12Z Saturday, with wind gusts to 25-30+ kts
possible. These strong winds look to persist overnight and
strengthen even further Saturday, thus necessitating an expansion
of the advisory across the remainder of the region by that time.

Even with the warm frontal passage today, the overall moisture
profile looks to remain quite shallow over much of the region,
although the short term progs are in agreement with H850 theta-e
ridging developing this afternoon across extreme NE TX into SE
OK/adjacent sections of SW AR, where weak perturbations in the SW
flow aloft may result in isolated to widely sct convection near
the nwd moving warm front. Have trimmed back pops significantly
this afternoon for these aforementioned areas, although an uptick
in convection may occur by early evening near the front as a
strongly unstable air mass develops S of the front and steep
H700-500 lapse rates advect NE with the broad SW flow aloft. Have
trimmed back svr mention to just McCurtain County this evening,
as the warm front will continue to mix N out of the area prior to
06Z. Given the winds, cloud cover, and very muggy air mass
advecting N, temps tonight will not fall off much, with most areas
only falling into the mid 70s, characteristic of summer.

The short term progs continue to suggest the closed low digging SE
through NM Saturday, with the potential for shortwave energy
ejecting NE well ahead of the low across extreme SE TX into
Ncntrl LA by midday/early afternoon, which should yield an
increase in sct convection over much of the area. However, the
more organized convection will remain to our N and NW closer to
the retreating warm front and cold front intersection from Srn MO
SW into NE/Cntrl and Srn OK, especially as large scale forcing
increases along the cold front/dry line once the closed low enters
W TX/OK Panhandle. Both the GFS and ECMWF are in good agreement
with convection expanding/deepening Saturday afternoon and
especially in the evening ahead of the cold front, with strong
frontal convergence along the nose of a 50kt Srly LLJ contributing
to an enhanced heavy rainfall threat over SE OK/portions of SW
AR. Given the deep SWrly flow near and ahead of the front, and
above normal PW's of 1.7-1.8+ inches, some cell training is
possible, with these progs suggesting widespread 3-5+ QPF amounts
over these areas, where soils remain nearly saturated in wake of
heavy rain that has fallen earlier this month. Thus, have hoisted
a Flash Flood Watch from 17Z Saturday through 12Z Sunday, with an
expansion of the watch possible farther S into extreme NE TX/SW AR
should the progs suggest backbuilding may occur before slowly
advancing E with the fropa.

Also of concern is the SVR threat, with the very warm/moist air
mass contributing to MLCapes of 2500-3500 J/Kg across the broad
warm sector and strongly sheared environment. Can't rule out at
least an isolated svr threat Saturday afternoon across portions of
extreme Ern TX/N LA/Srn AR with the lead shortwave ejecting NE
ahead of the closed low, although forecast soundings suggest that
capping may hold over these areas until height falls ahead of the
approaching closed low are able to weaken this Saturday night. The
convection to our W should organize along along/just ahead of the
front Saturday afternoon and evening along an area of strong
diffluence ahead of the low, before marching E across the region
Saturday night. Damaging winds and locally heavy rainfall are
possible with the squall line as it organizes and pushes E,
although the threat for embedded lewps along the line will result
in an isolated tornado threat as well. The progs suggest that this
line may weaken late as instability continues to diminish ahead of
the line across Ncntrl LA, with the strongest convection along
the line exiting the area shortly after 12Z Sunday. Should see
convection linger even behind the front Sunday morning before dry
slotting aloft quickly entrains E ahead of the closed low. Have
taken out severe wording Sunday, with cooler and drier conditions
expected to filter back into the region on Wrly winds.

Not much time to work on the extended this morning, but quiet
conditions are expected through at least the first half of the
week as a zonal flow aloft continues over the Srn Plains in wake
of the closed low departure. However, convection looks to increase
as the flow transitions back to SW ahead of the next upper trough
set to develop/dive SE across the Plains late Wednesday/Thursday.
Thus, have maintained high chance pops areawide with the
associated cold fropa before a return to slightly cooler but drier
air spills back S into the region for late week.

Prelims to follow below...

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  89  75  87  61 /  10  20  50  90
MLU  86  74  88  70 /  10  20  50  70
DEQ  81  72  81  57 /  20  40  90 100
TXK  84  74  85  60 /  20  20  70 100
ELD  85  74  86  65 /  10  20  50  90
TYR  89  75  86  57 /  10  20  60  90
GGG  89  75  86  58 /  10  20  50  90
LFK  90  76  88  61 /  10  20  50  90

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 11 AM this morning to 7 AM CDT Saturday
     for ARZ070>073.

     Flash Flood Watch from Saturday afternoon through Sunday morning
     for ARZ050-051-059>061.

LA...Lake Wind Advisory from 11 AM this morning to 7 AM CDT Saturday
     for LAZ001>006-010>014-017>022.

OK...Flash Flood Watch from Saturday afternoon through Sunday morning
     for OKZ077.

TX...Lake Wind Advisory from 11 AM this morning to 7 AM CDT Saturday
     for TXZ097-108>112-124>126-136>138-149>153-165>167.

&&

19/15
Hazardous weather outlook, Apr 28, 6:39 AM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
639 AM CDT Fri Apr 28 2017

ARZ050-051-059>061-OKZ077-281700-
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
639 AM CDT Fri Apr 28 2017

This Hazardous Weather Outlook is for portions of southwest
Arkansas and southeast Oklahoma.

.DAY ONE...Today and Tonight...

Isolated showers and thunderstorms will be possible this afternoon
over Southeast Oklahoma and the northern sections of Southwest
Arkansas, as a warm front lifts north across these areas. Showers
and thunderstorms may become more scattered tonight over the
areas, interacting with increasing instability and upper level
disturbances moving northeast atop the front. Isolated severe
thunderstorms will be possible, with large hail and damaging winds
possible, with the severe threat diminishing late.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Showers and thunderstorms will increase across Southeast Oklahoma
and Southwest Arkansas Saturday afternoon and night, along and
ahead of a slow moving cold front that will approach the area late and
associated upper level storm system that will drift east into West
Texas and Oklahoma. Given the strong wind shear and instability
ahead of the front, some storms may become severe, with large
hail, damaging winds, and isolated tornadoes possible. There is
also an enhanced threat for locally heavy rainfall, which may
result in flash flooding as these storms develop and move slowly
and repeatedly over the same areas. Widespread rainfall amounts
of three to five inches with isolated higher amounts are
possible, before the showers and thunderstorms diminish by
daybreak Sunday. Additional scattered showers and thunderstorms
are possible Wednesday with the passage of a cold front.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, may be needed this evening over Southeast
Oklahoma.

ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-281700-
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
639 AM CDT Fri Apr 28 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

Isolated showers and thunderstorms will be possible tonight over
portions of extreme Northeast Texas and extreme Southern Arkansas,
but hazardous weather is not expected. However, a tight pressure
gradient will result in southerly winds increasing to 15 to 20
mph with gusts to 30 to 35 mph late this morning, persisting
through the afternoon and overnight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered showers and thunderstorms will be possible across East
Texas, extreme Southern Arkansas, and North Louisiana Saturday
afternoon, as an upper level disturbance lifts northeast across
the area. Given the extent of wind shear and instability expected
to be in place, isolated severe thunderstorms can not be ruled
out, with large hail and damaging winds possible. However, the
severe weather threat will increase Saturday night as showers and
thunderstorms increase along and ahead of a slow moving cold
front that will approach the area late and associated upper level
storm system that will drift east into West Texas and Oklahoma.
Some of these storms may become severe, with large hail, damaging
winds, and isolated tornadoes possible. Locally heavy rainfall
will also be possible in the stronger slow moving storms, which
may result in minor flooding of low lying, poor drainage
areas, with rainfall amounts ranging from one to three inches.
Additional scattered showers and thunderstorms are possible
Wednesday with the passage of a cold front.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, should not be needed today or tonight.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 5:02 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more47 hr
Apr 28, 8:28 AM CDTRiver Flood WarningSHVWood3 days
Apr 28, 8:31 AM CDTRiver Flood WarningSHVSmith, Wood8 days
Apr 28, 8:33 AM CDTRiver Flood WarningSHVGregg5 days
Apr 28, 9:59 AM CDTRiver Flood WarningSHVBowie, Cass, Morris47 hr
Apr 28, 10:00 AM CDTRiver Flood WarningSHVCass, Marion47 hr
Apr 28, 10:01 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus48 hr

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.